Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



A collocation-Galerkin method for a first order hyperbolic equation with space and time dependent coefficient

Authors: David Archer and Julio César Díaz
Journal: Math. Comp. 38 (1982), 37-53
MSC: Primary 65M60; Secondary 65N35
MathSciNet review: 637285
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A collocation-Galerkin scheme is proposed for an initial-boundary value problem for a first order hyperbolic equation in one space dimension. The Galerkin equations satisfied by the approximating solution are obtained from a weak-weak formulation of the initial-boundary value problem. The collocation points are taken to be affine images of the roots of the Jacobian polynomials of degree $ r - 1$ on [0, 1] with respect to the weight function $ x(1 - x)$. Optimal $ {L^\infty }({L^2})$-norm estimates of the error are derived.

References [Enhancements On Off] (What's this?)

  • [1] D. Archer, ``Collocation in $ {C^0}$ spaces for first order hyperbolic equations. I: Optimal order global estimates for quasilinear problems,'' SIAM J. Numer. Anal., v. 15, 1978, pp. 271-281. MR 0474889 (57:14518)
  • [2] G. A. Baker, ``A finite element method for first order hyperbolic equations,'' Math Comp., v. 29, 1975, pp. 995-1006. MR 0400744 (53:4574)
  • [3] J. C. Diaz Velasco, Ph. D. Thesis, Rice University, Houston, Texas, 1974.
  • [4] J. C. Diaz, ``A collocation-Galerkin method for the two point boundary value problem using continuous piecewise polynomial spaces,'' SIAM J. Numer. Anal., v. 14, 1977, pp. 844-858. MR 0483480 (58:3481)
  • [5] J. C. Diaz, ``Collocation $ {H^{ - 1}}$-Galerkin method for parabolic problems with time dependent coefficients,'' SIAM J. Numer. Anal., v. 16, 1979, pp. 911-922. MR 551315 (81b:65099)
  • [6] R. J. Dunn, Jr. & M. F. Wheeler, ``Some collocation-Galerkin methods for two-point boundary value problems,'' SIAM J. Numer. Anal., v. 13, 1976, pp. 720-723. MR 0433896 (55:6867)
  • [7] M. F. Wheeler, ``An elliptic collocation-finite element method with interior-penalties,'' SIAM J. Numer. Anal., v. 15, 1978, pp. 152-161. MR 0471383 (57:11117)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M60, 65N35

Retrieve articles in all journals with MSC: 65M60, 65N35

Additional Information

Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society